Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2014, 6:38 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2014, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 16, 2014, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:23 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:23 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 323 PM EDT MON JUN 16 2014 .SYNOPSIS... A WEAK FRONT WILL MOVE THROUGH THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS WITH IT. LATE TONIGHT AND TUESDAY MORNING WILL BE DRY...BUT MORE SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON TO WEDNESDAY NIGHT. WARM AND HUMID CONDITIONS WILL ALSO OCCUR TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 230 PM UPDATE... TWO LINES OF SHOWERS AND POTENTIAL THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND EVENING WITH A WEAK FRONT. INITIAL BATCH NOW IN NW COUNTIES WILL CHANGE LITTLE WITH DRY SURFACE AIR AND A CAP. WITH THE SECOND BATCH NOW DEVELOPING RAPIDLY IN WRN PA WILL COME THROUGH AFTER 5 PM. THIS WILL BE MORE WIDESPREAD. BETTER FORCING AND MOISTURE BY THEN. SOME THUNDERSTORMS COULD HAVE BRIEF HEAVY RAIN AND GUSTY WINDS. LATE TONIGHT SKIES WILL CLEAR CAUSING MORE VALLEY FOG TO FORM. LL WINDS WILL BE LIGHT. ANY RAIN THIS EVENING WILL HELP ADD TO THE SFC MOISTURE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... 230 AM UPDATE... WARM FRONT APPROACHES TUESDAY AFTERNOON. DEEP SW FLOW OF WARM HUMID AIR. SFC LOW DEVELOPS IN SE ONTARIO THEN DROPS SE INTO NE NY AND NEW ENGLAND TUE NGT AND WED. SFC CAPES WILL EXCEED 1K WITH GOOD LL SHEAR. THUNDERSTORMS WILL FORM AND A FEW COULD HAVE HAIL AND STRONG WINDS. NW FLOW ALOFT WITH THE BEST SHORT WAVE TUE NGT. SPC HAS THE CWA ON THE EDGE OF SLIGHT RISK BOTH TUESDAY AND WED. ALSO WITH PWATS OVER 1.5 INCHES SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLY. WILL BE WATCHING RAINFALL RATES. WITH NO PRECIP SINCE FRIDAY NIGHT AND LITTLE EXPECTED THIS EVE...AT LEAST ONE INCH TO START ANYTHING AND PROBABLY 2 TO 3 WOULD HAVE TO FALL BEFORE MINOR FLOOD ISSUES. THE COLD FRONT SLOWLY PUSHES SOUTH THROUGH THE CWA WED BUT WEAK SHORT WAVES WILL CONTINUE SOME SHOWERS AND A FEW THUNDERSTORMS. DIFFERENCES AGAIN ON WHEN SHOWERS WILL END AND DRIER AIR WILL MOVE IN BEHIND THE COLD FRONT. THE NAM AND EURO ARE CLOSE WITH DRY WX STARTING WED NGT WHILE THE GFS IS THU NGT. THE TREND HAS BEEN TO DRY IT OUT FASTER...SO GOING WITH THE EURO AND NAM. LATE WED NGT CHC LIMITED TO SW THEN SCHC THU SW. HIGH TEMPS DROP INTO THE U70S WHILE DEWPTS FINALLY FALL INTO THE U50S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... 200 PM MONDAY UPDATE... OMEGA BLOCK PATTERN AT THE BEGINNING OF THE LONG TERM PERIOD WILL EVENTUALLY MEAN UNSETTLED WEATHER FOR THE WEEKEND. THURSDAY NIGHT THROUGH MOST OF FRIDAY NIGHT WILL BE DRY AS OUR AREA WILL BE IN THE RIDGE AREA OF THE OMEGA BLOCK, WITH ONE UPPER LEVEL LOW EAST OF MAINE, AND ANOTHER ONE OVER MINNESOTA. AS THE 2ND LOW OVER MINNESOTA SLIDES SOUTHEAST THIS WEEKEND, OUR HEIGHTS WILL LOWER AND WE WILL BE DEALING WITH ITS EFFECTS RIGHT THROUGH SUNDAY. THE RESULT WILL BE AN INCREASE IN SHOWERS CHANCES DURING THE PERIOD. EVENTUALLY BY SUNDAY T-STORMS WILL BE A POSSIBILITY AS CAPES RISE TOWARD 500 J/KG. WITH THE CLOUDS AND THREATS FOR SHOWERS, TEMPS WILL MAINLY BE IN THE 70S. IF CONFIDENCE GROWS IN THIS UNSETTLED FORECAST, IN REALITY SOME AREAS MAY NOT GET OUT OF THE 60S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MAINLY VFR THROUGH THE END OF THE TAF PERIOD. A WEAK BOUNDARY WILL BRING THE POSSIBILITY OF SHOWERS TO THE TERMINALS THIS AFTERNOON. COVERAGE WILL BE PRETTY SCATTERED THUS I DIDN'T INCLUDE ANY RESTRICTIONS WITH THIS LINE AS IT MOVES THROUGH. A BETTER SHOT AT RESTRICTIONS WILL COME TONIGHT AT KELM IN DENSE VALLEY FOG. IFR VSBYS POSSIBLE BETWEEN 05Z AND 08Z, WITH LIFR CONDITIONS 08Z THROUGH 13Z. SHOWERS AND STORMS ARE POSSIBLE AGAIN LATER TUESDAY BUT MAIN THREAT IS AFTER THE END OF THIS SET OF TAFS. OUTLOOK... TUE NIGHT TO WED NGT...BRIEF RESTRICTIVE CONDS PSBL IN SCTD SHWRS/TSTMS IN AN UNSETTLED WX PTRN. THU/FRI...MAINLY VFR. SAT...MAINLY VFR, SOME MVFR POSSIBLE IN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Jun 16, 2:46 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 246 PM EDT MON JUN 16 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 246 PM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS TUESDAY AFTERNOON TO WEDNESDAY COULD HAVE STRONG WINDS...HAIL...AND HEAVY RAIN. A FEW COULD BE SEVERE WITH DAMAGING WINDS AND ONE INCH HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 6:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT MON JUN 16 2014
NYZ024-PAZ038-162300-
BRADFORD PA-CHEMUNG NY-
622 PM EDT MON JUN 16 2014
...STRONG THUNDERSTORM WILL AFFECT BRADFORD AND SOUTHWESTERN CHEMUNG
COUNTIES...
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PINE
CITY...AND MOVING SOUTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WELLSBURG AND LOWMAN AT 630 PM EDT...
DUNNING AND COWLEY AT 635 PM EDT...
BENTLEY CREEK AND ATHENS AT 640 PM EDT...
WILAWANA AND WETONA AT 645 PM EDT...
NULL AND DURELL AT 650 PM EDT...
RIDGEBURY AND RIGGS AT 655 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4214 7689 4181 7613 4172 7612 4156 7627
4194 7693 4199 7693 4200 7697 4206 7697
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:22 PM EDT | Special Weather Statement | BGM | Bradford | 38 min |
| Jun 16, 7:33 PM EDT | Special Weather Statement | BGM | Bradford, Susquehanna | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.